MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SUMMIT STERILE CASE, COMPLETE; HIP INSTRUMENTS : INSTRUMENT CASES

DEPUY ORTHOPAEDICS INC US SUMMIT STERILE CASE, COMPLETE; HIP INSTRUMENTS : INSTRUMENT CASES
Catalog Number 257010000
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
After instrument tray was used in surgery, sterilization noticed a plastic part at the bottom of the tray.It is plastic covering metal parts that is peeling off.No parts were seen during surgery, so no harm to patient.It seems this occured after surgery while going through cleaning process.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Examination of the returned instrument confirmed the complaint.The root cause is attributed to wear out.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Johnson & johnson canada reports after instrument tray was used in surgery, sterilisation noticed a plastic part at the bottom of the tray.It is plastic covering metal parts that is peeling off.No parts were seen during surgery, so no harm to patient.It seems this occured after surgery while going through cleaning process.Examination of the returned case confirmed the complaint.The black coating on the handle bracket has peeled off.Also, the bottom portion of the reamer brackets is peeling off.A search of the complaint database found similar reports for peeling that were attributed to heavy usage/wear out.The search did not identify a trend for peeling material.The lot number for the base is cf6b54.Review of the as400 found this lot was manufactured in 2008 and is 11-years old.The investigation could not verify or identify any product contribution to the reported event with the information provided.Based on the investigation, the need for corrective action is not indicated.Complaints will be monitored under post market surveillance sep 419.Device history lot : null.Device history batch : null.Device history review : null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.  additional narrative:   added: device identification, concomitant medical products and device manufacture date.Corrected: device evaluated by mfr.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SUMMIT STERILE CASE, COMPLETE
Common Device Name
HIP INSTRUMENTS : INSTRUMENT CASES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9123914
Report Number1818910-2019-106396
Device Sequence Number11343602
Product Code FSM
UDI-Device Identifier10603295143659
UDI-Public10603295143659
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number257010000
Device Lot NumberCF6B54
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2019
Initial Date Received by Manufacturer 09/05/2019
Supplement Date Received by Manufacturer11/20/2019
11/26/2019
Initial Report FDA Received Date09/26/2019
Supplement Report FDA Received Date11/26/2019
11/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1